Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 61, NWS Cleveland, OH

July 23, 2017Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 23, 2017, 4:16 AM EDT for Marion County, Ohio. It took effect at Jul 23, 2017, 5:56 AM EDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 4:16 AM EDT (08:16 UTC)
In effect from
Jul 23, 2017, 5:56 AM EDT
Expired
Jul 25, 2017, 4:16 AM EDT
In force
46 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.59 ft at Jul 24, 2017, 6:00 PM EDT.

actionminormoderatemajor51007/2307/2407/2507/26
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

154 
WGUS41 KCLE 230816
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
416 AM EDT Sun Jul 23 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-231616-
/O.NEW.KCLE.FL.W.0061.170723T0956Z-170723T1942Z/
/LARO1.1.ER.170723T0956Z.170723T1200Z.170723T1342Z.NO/
416 AM EDT Sun Jul 23 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Larue
* until this afternoon.
* At 4 AM the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage early this morning and rise to
  near 11.2 feet by mid morning. The river will fall below flood 
  stage this afternoon.
* At 11.0 feet...Flooding occurs in agricultural areas near the 
  river.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
7 follow-up statements
073 
WGUS81 KCLE 231413
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1013 AM EDT Sun Jul 23 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-232213-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170725T0000Z/
/LARO1.1.ER.170723T1050Z.170724T0000Z.170724T1800Z.NO/
1013 AM EDT Sun Jul 23 2017

The flood warning continues for 
  the Scioto River Near Larue
* until Monday evening.
* At 10:00 AM Sunday the stage was 11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 11.4 feet by this evening. 
  The river will fall below flood stage Monday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342

$$
BM
536 
WGUS81 KCLE 232209
FLSCLE
Flood Statement
National Weather Service Cleveland OH
609 PM EDT Sun Jul 23 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-240609-
/O.CON.KCLE.FL.W.0061.000000T0000Z-170725T0000Z/
/LARO1.1.ER.170723T1050Z.170724T0000Z.170724T1800Z.NO/
609 PM EDT Sun Jul 23 2017

The flood warning continues for 
  the Scioto River Near Larue
* until Monday evening...or until the warning is cancelled.
* At  6:00 PM Sunday the stage was 11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 11.4 feet by this evening. 
  The river will fall below flood stage Monday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Sefcovic
228 
WGUS81 KCLE 240323
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1123 PM EDT Sun Jul 23 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-241123-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170724T1500Z/
/LARO1.1.ER.170723T1050Z.170723T1930Z.170724T0900Z.NO/
1123 PM EDT Sun Jul 23 2017

The flood warning continues for 
  the Scioto River Near Larue
* until Monday morning...or until the warning is cancelled.
* At 11:00 PM Sunday the stage was 11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...the river will fall to below flood stage by early Monday
  morning.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Sefcovic
624 
WGUS81 KCLE 240900
FLSCLE
Flood Statement
National Weather Service Cleveland OH
500 AM EDT Mon Jul 24 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-241700-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170724T1800Z/
/LARO1.1.ER.170723T1050Z.170723T1930Z.170724T1200Z.NO/
500 AM EDT Mon Jul 24 2017

The flood warning continues for 
  the Scioto River Near Larue
* until late morning.
* At 4:00 AM Monday the stage was 11.0 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...the river will hold nearly steady early this  
  morning then fall below flood stage late this morning.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$
014 
WGUS81 KCLE 241659
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1259 PM EDT Mon Jul 24 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue
  Killbuck Creek Near Killbuck

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-250059-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/
/LARO1.1.ER.170723T1050Z.170724T1800Z.170725T1800Z.NO/
1259 PM EDT Mon Jul 24 2017

The flood warning continues for 
  the Scioto River Near Larue
* until Tuesday evening.
* At 12:00 PM Monday the stage was 11.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will remain nearly steady today.
  The river will fall below flood stage Tuesday afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-250059-
/O.EXT.KCLE.FL.W.0062.000000T0000Z-170725T0600Z/
/KILO1.1.ER.170725T0000Z.170725T0000Z.170725T0000Z.NO/
1259 PM EDT Mon Jul 24 2017

The flood warning continues for 
  the Killbuck Creek Near Killbuck
* until late tonight.
* At 12:00 PM Monday the stage was 14.6 feet. 
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  evening.
* At 16.0 feet...Low lying areas west of Water Street in the Village 
  of Killbuck are flooded. Flooded roads include County Road 621, 
  State Route 60 north, as well as local low lying roads. Holmes 
  county fairgrounds inundated.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$
631 
WGUS81 KCLE 250037
FLSCLE
Flood Statement
National Weather Service Cleveland OH
837 PM EDT Mon Jul 24 2017

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Larue

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-250837-
/O.CON.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/
/LARO1.1.ER.170723T1050Z.170724T2200Z.170725T1800Z.NO/
837 PM EDT Mon Jul 24 2017

The flood warning continues for 
  the Scioto River Near Larue
* until Tuesday evening...or until the warning is cancelled.
* At  8:00 PM Monday the stage was 11.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...the river will fall to below flood stage by Tuesday 
  afternoon.
* At 12.0 feet...Flooding occurs in lowland areas in and around the 
  Village of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

Sefcovic
183 
WGUS81 KCLE 250816
FLSCLE
Flood Statement
National Weather Service Cleveland OH
416 AM EDT Tue Jul 25 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Larue


&&

OHC101-250846-
/O.CAN.KCLE.FL.W.0061.000000T0000Z-170726T0000Z/
/LARO1.1.ER.170723T1050Z.170724T2200Z.170725T0633Z.NO/
416 AM EDT Tue Jul 25 2017

* At 4:00 AM Tuesday the stage was 10.8 feet. 
* Flood stage is 11.0 feet.
* The river has dropped below flood stage at the gauge at Larue.
* The river should continue to fall. No additional flooding is forecast.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 23, 1:45 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 23, 1:45 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
145 AM EDT Sun Jul 23 2017

.SYNOPSIS...
Broad area of low pressure will move through the Central Great Lakes
through Sunday. A cold front will move south across the area late
Sunday ahead of a trough deepening aloft. High pressure will build
southeast out of Canada across the Great Lakes during the first
half of the week.

&&

.NEAR TERM /THROUGH TODAY/...
Convection has mostly diminished except for showers on Lake
Erie. The warm water has maintained some instability over the
water with sunset. These showers will continue to move to the se
into northeast Ohio. Elsewhere...a muggy night with slowly
falling temperatures is expected with varying amounts of high
clouds. Patchy fog may form in low lying areas. Will continue
with a chance to slight chance of showers and thunderstorms and
taper those POPS lower through the night.

Scattered showers and thunderstorms expected to re-develop on
Sunday with diurnal heating ahead of a trough dropping down from
the north. Best coverage is expected in NE OH/NW PA where the
better moisture and low level convergence will be located during
the afternoon. The Storm Prediction Center does have the area
in a slight risk for severe thunderstorms, mainly during the
late afternoon and early evening. Coverage will likely be less
than today.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A trough will be exiting the region off to the east on Monday.
There could still be a few lingering showers around Monday
morning, mainly across far northeast Ohio into northwest
Pennsylvania. These should move off to the east by the mid-
afternoon hours. High pressure will start to build in by Monday
night and will be the dominate feature through Wednesday with
dry conditions.

Temperatures Monday and Tuesday will be a bit below normal as
northerly winds continue across the area. Look for temperatures to
rebound back to slightly above normal by Wednesday as winds veer
back to a southwesterly direction.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low pressure will move east across the Great Lakes forcing a
cold front southeast across the area. The front will become
nearly stationary across the area while weak waves of low
pressure move east along the boundary. Limited moisture
associated with the cold front will slide southeast into the
local area with the front Wednesday night into Thursday. A
vigorous upper level positive vorticity maximum will slide
southeast in an upper level trough. This feature will help to
enhance further development of the low pressure system across
the Ohio River Valley by Friday morning. The bulk of the
moisture should be southeast of the area and only limited threat
for showers expected going into the end of the week and first
part of the weekend. Warm air advection will take place ahead of
the cold front Wednesday night into Thursday. As the surface
low pressure slides east of the area Friday night, some weak
cold air advection will take place Friday night into Saturday.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
Most of the terminals will fill in with a mix of MVFR/IFR cigs
and vsbys for the remainder of the overnight before beginning to
mix and lift out Sunday morning into a healthy cumulus field.
Scattered thunderstorms to develop across the area focused on
peak heating. CAK/YNG still have the weak front as a source of
lift and then late in the afternoon upper support arrives from
the central Great Lakes.

OUTLOOK...Non-VFR in early morning fog/mist may continue during
the first half of the week.

&&

.MARINE...
Winds will generally be light and variable through tonight on Lake
Erie. Winds will turn to the northwest Sunday around 10 knots and
increase to around 15 knots Monday out of the north. Winds will then
slowly veer around from the north to the northeast by Tuesday,
remaining around 10 knots or so. Winds will veer back to the
southwest by Wednesday at less than 10 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...LaPlante
SHORT TERM...LaPlante/Mottice
LONG TERM...Lombardy
AVIATION...Oudeman
MARINE...Mottice
Hazardous weather outlook, Jul 22, 4:42 PM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
442 PM EDT Sat Jul 22 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-232045-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
442 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Scattered thunderstorms remain possible this evening but severe
weather is not expected. Brief heavy rainfall may accompany any
thunderstorm that develops.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms that develop Sunday have the potential to be strong to
locally severe during the afternoon and evening. Damaging wind,
hail, and locally heavy rainfall would be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:50 PM EDTSpecial Marine WarningCLE115 min
Jul 23, 4:36 PM EDTSpecial Weather StatementCLELucas, Ottawa, Wood54 min
Jul 23, 5:00 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa45 min
Jul 23, 5:25 PM EDTSpecial Weather StatementCLEMarion50 min
Jul 23, 5:40 PM EDTSpecial Marine WarningCLE95 min
Jul 23, 5:42 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky32 min
Jul 23, 5:46 PM EDTSevere Thunderstorm WarningCLEHancock, Wood36 min
Jul 23, 6:08 PM EDTSpecial Weather StatementCLEHolmes, Knox, Marion, Morrow67 min
Jul 23, 6:26 PM EDTAreal Flood AdvisoryCLEAshland, Holmes, Knox, Marion, Morrow, Richland3 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.